Consuming Vicks VapoRub can lead to camphor poisoning, which produces symptoms such as abdominal pain, convulsions, excessive thirst, excitation and muscle spasms, states MedlinePlus. Nausea, vomiting, rapid pulse, restlessness, and burning in the mouth or throat may also occur. Other symptoms include slow breathing, unusual behavior and unconsciousness.Continue Reading
A patient requires immediate medical care after consuming Vicks VapoRub, according to MedlinePlus. It is best to call Poison Control (1-800-222-1222 within the U.S.) or the local emergency phone number (911 within the U.S.). Do not force the patient to vomit unless instructed to do so by Poison Control or a qualified medical professional. When seeking medical care, make note of the patient's age, weight and condition, the name and amount of the product swallowed, and the time the incident occurred.
Emergency room care for patients who consume Vicks VapoRub involves careful monitoring of blood pressure, pulse, breathing rate and temperature, according to MedlinePlus. The patient's symptoms are treated as needed. Activated charcoal may be administered and breathing support initiated. Patients may also undergo gastric lavage, a procedure in which a tube is inserted through the mouth or nose and into the stomach to flush the stomach contents. With prompt medical care, patients generally have a good chance of recovery after consuming Vicks VapoRub.Learn more about Conditions & Diseases